PDA

View Full Version : Paxil?



tarotgirljess
October 22nd, 2005, 01:09 AM
hey all, i have run into a situation. what happens when someone stops taking paxil? I have heard alot of the side effects but am looking for information as to strokes, heart attacks, siezures ect that happen when the drug is stopped. are they rare? common? I have tried googling it but run across 1 of 2 types of sites. one basicly blames paxil for everything and the other pretty much claims it as the best thing since sliced bread. i'm sure the truth is out there somewhere and i am hoping one of you may have an idea? meanwhile it's off to research more.
please repond
Jess

Agaliha
October 22nd, 2005, 01:17 AM
I tried looking up withdrawl symptoms and got this:

Possible Withdrawal Symptoms
Dizziness - Extreme Nausea - Crying Spells - Light Headedness
Vertigo - Coordination Problems - Gait Disturbances - Sweating - Vomiting
High Fever - Abdominal Discomfort - flu Symptoms - Agitation - Tremulousness
Irritability - Aggression, Sleep Disturbance - Nightmares - Tremor
Confusion - Lethargy - Malaise - Weakness - General Fatigue
Memory & Concentration Difficulties - Intense Insomnia - Extremely Vivid Dreams
Extreme Confusion During Waking Hours - Fear of Losing Your Sanity
Depersonalization - Feeling of Existing Outside of Reality - Panic Attacks
Memory and Concentration Problems - Suicidal Thoughts - Dizziness/Vertigo
Severe Mood Swings - Extreme Irritability and Anger - Unsteady Gait
Electric Feeling Shocks Throughout Your Body - Slurred Speech - Headaches
Profuse Sweating - Muscle Cramping - Blurred Vision - Decreased Appetite
Outbursts of Tears For No Apparent Reason - Nausea - Abdominal Cramping Hypersensitivity To Motion, Sounds, Smells -Loss of Appetite - Chills/Hot Flashes
There may be other withdrawal symptons in addition to those listed here. Don't stop taking Paxil before talking to your doctor. People taking monoamine oxidase inhibitors or thioridazines should not take Paxil.
http://www.depression-stress-relief.com/paxil.html

*
Someone's personal blog that talks about their experience: HERE (http://www.aaronwall.com/archives/000028.html)
*
Additionally, Paxil has long been associated with difficult withdrawal side effects, leaving patients virtually addicted to the drug. Recently, The British drug agency required Glaxo to remove a statement on its patient label saying that the drug was not addictive.
Paxil has been associated with difficult withdrawal side-effects. Often these withdrawal effects are experienced just hours after a missed dose. Paxil withdrawal symptoms include a "flu-like" syndrome, anxiety, dizziness, fatigue, headache, migraine-like feelings, nerves jangling when moving eyes, continuous indigestion, neck and back pain, psychotic features such as visual and/or audial hallucinations/illusions, insomnia, nausea, restlessness, "electrical shock" like phenomena/electrical surges or shocks through the head and/or body, hyper-sensitivity of the nervous system to light, sound, colours & stressors, tremors, tinnitus and a vertiginous-like experience, depressive thoughts, suicidal thoughts, homicidal thoughts, extreme anger, severe agitation, extreme irritability, "over-reacting", ringing in ears and throbbing in head, vomiting, paranoia, aggressive behaviour, rollercoaster emotions rapidly following up on eachother, out of character behaviour, severe malaise, general dysphoria, derealization, panic attacks.
http://www.yourlawyer.com/practice/overview.htm?topic=Paxil
*
Dangers of Paxil Withdrawal (http://www.namiscc.org/News/2002/Summer/PaxilWithdrawal.htm)
*
New Article: Demonstrators urge recall of Paxil (http://www.menafn.com/qn_news_story.asp?StoryId=CqZDYqeictuvelvbbweLm)


Paxil is not something I'd want to mess with!
I am no expert but with all these lawsuits and talks of recall and major withdrawl problems I'd say that they are quite common-- common enough for people to worry and want to recall.
As for specific withdrawl symptoms one experiences I think thay can depend on the person, they would have to talk to their DR before even thinking of stoping and be monitered continualy-- for physical and mental problems afterword.
[My older sister has a friend on Paxil for anxiety...and it's not pretty...she missed one or two dosed and was a nervous wreck, crying non-stop...]

Kendrah
October 22nd, 2005, 01:19 AM
I've heard of fevorish side effects, headaches, tremors, and of course the oneset of their disorder hitting them at full strength (panic attacks, etc.) I've forgotten to take my paxil a couple of time and all I get were slight headaches... *shrugs* But I never got any of the side effects people were claiming either.

Gwenhwyfar
October 22nd, 2005, 11:23 AM
getting off paxil was one of the hardest things Iv ever done. I got cut off the free pills my doc was giving me to find out I couldnt afford to buy them...so had to quit with only 2 pills left. I cut them in halves. after they were gone it was hell. Sweats, shakes, sick feelings, so exausted that I couldnt even lift my head up at some points, and felt totally disconnected from my body and the world...it lasted 3-4 weeks then I was fine. And didnt even need the paxil anymore, it kinda "cured" me if thats possible. Being on paxil was great, life was beautiful, getting off it was really ugly, but Id do it again in the same situation...ultimatly your supposed to wean yourself off paxil, maybe it wouldnt be so bad that way. Good luck.

Nova
October 23rd, 2005, 04:19 AM
It will depend on how long you (or someone) has taken it for - and how sensitive they were to it in the first place. If skipping a pill on accident makes you feel like death, getting off may be painful. If you had alot of side-effects while getting on the pill, it will probably be comparable. I don't know how it would be for someone on the pill long term - longer than 2 years. You could at least suspect your weaning period to last longer.

It is not unlikely that you will get very sick if you just up and quit cold turkey. Stepping down gradually should be pretty comfortable. There are some not serious side effects that get people upset, though, like increased appetite. Some people feel their disorder return soon after quitting which is the worst part. Others feel brand new, as if they'd never been sick to start with.

If I had to guess, I would say the seizures and serious side-effects are rare. You can probably gauge the pain of weaning based on your difficulty building up the pill in the beginning. If you do take it hard, it shouldn't last much over a month.

Many of the people who claim the pills ruined their lives were misdiagnosed. (As I was.) I was extremely ill and actually only took Paxil for about two weeks. Still misdiagnosed they tried Effexor. That put me in the emergency room. If Paxil has worked for you, and was properly prescribed, a slow weaning shouldn't harm you.

tarotgirljess
October 23rd, 2005, 12:37 PM
you guys are great thank you so much for all your advice.
Jess